Hail, Adams
- When
- May 27, 9:40 PM CST
- Where
- Adams County, Big Flats
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.117, -89.800
Law enforcement officials reported nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Law enforcement officials reported nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 27, 8:40 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 940 PM CDT SAT MAY 27 2006 .UPDATE...SCATTERED THUNDERSTORMS LINGERED ACROSS THE FORECAST AREA THIS EVENING...AS REMNANTS OF TODAYS MCV CONTINUE LIFTING NORTHEASTWARD ACROSS NORTHERN WI. SBCAPE VALUES STILL 2K-3K J/KG...THUS A FEW STORMS MAY STILL HAVE POTENTIAL FOR HAIL. RUC INDICATED BEST MOISTURE TRANSPORT SHIFTS FARTHER NORTH INTO MINNESOTA DURING OVERNIGHT...SO LINGERING CONVECTION SHOULD LIFT OUT OF MOST OF THE FORECAST AREA BY MIDNIGHT OR THEREAFTER. ZONES WILL PROBABLY BE UPDATED LATER THIS EVENING ONCE ANY LINGERING CONVECTION HAS EXITED. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT MAY 27 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RETURNING MOISTURE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION...MAY TRIGGER SOME THUNDERSTORMS TODAY INTO THIS EVENING. DUE TO RATHER LIGHT WINDS ALOFT...ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...A FEW OF THE STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL HOUSTON 43.76N 91.57W
05/27/2006 E0.50 INCH HOUSTON MN PUBLIC
0605 PM HAIL 4 NW HOKAH 43.80N 91.41W
05/27/2006 M0.75 INCH HOUSTON MN CO-OP OBSERVER
&&
ADAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MOUND PRAIRIE 43.78N 91.45W
05/27/2006 M0.88 INCH HOUSTON MN CO-OP OBSERVER
&&
ADAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL ROSEVILLE 43.02N 92.81W
05/27/2006 E1.00 INCH FLOYD IA LAW ENFORCEMENT
0755 PM HAIL FLOYD CROSSING 43.08N 92.75W
05/27/2006 E0.25 INCH FLOYD IA LAW ENFORCEMENT
&&
ADAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 1 NE RUDD 43.14N 92.89W
05/27/2006 M1.00 INCH FLOYD IA TRAINED SPOTTER
&&
ADAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 W FLOYD 43.13N 92.82W
05/27/2006 M1.75 INCH FLOYD IA FIRE DEPT/RESCUE
&&
ADAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL ROCKFORD 43.05N 92.95W
05/27/2006 M1.00 INCH FLOYD IA TRAINED SPOTTER
&&
MWThe La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 03:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502668.